MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 4.0/9; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 4.0/9; CORONARY DRUG-ELUTING STENT
Model Number 453930
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment.The treated lesion was a 100 percent occluded large om.A wire and microcatheter were used to cross the lesion.Pre-dilatation was done and a 3.0/40 orsiro was placed and post dilated.Significant calcification was noted on ivus proximal to the stent and a orsiro mission 4.0/9 was selected to place proximal to the previous implanted stent.While positioning, the orsiro mission 4.0/9 stent came off the delivery balloon and migrated distally to the distal vessel but was still on the wire.A balloon was placed inside the dislodged stent and inflated to adhere the stent to the wall of the distal om.A guide extension was then used and a orsiro 4.0/13 was placed proximal inside the orsiro 3.0/40.The patient had continuous chest pain throughout the procedure.A second cath was done on (b)(6) 2024.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, five photographs and a video taken from the angiogram were reviewed.The technical investigation confirmed that the stent has dislodged from the balloon.The balloon is well folded and shows no signs of inflation.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was implanted and thus not returned for analysis.The photographs show the occluded target lesion prior to, during and after its treatment.The affected device is shown during positioning but the actual complaint event is not visible.The video provided shows the dislodged stent in the distal om.The photographs and the video do not contain further relevant information regarding the root cause of the complaint.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.
 
Additional Manufacturer Narrative
Combination product: yes, corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, five photographs and a video taken from the angiogram were reviewed.The technical investigation confirmed that the stent has dislodged from the balloon.The balloon is well folded and shows no signs of inflation.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was implanted and thus not returned for analysis.The photographs show the occluded target lesion prior to, during and after its treatment.The affected device is shown during positioning but the actual complaint event is not visible.The video provided shows the dislodged stent in the distal om.The photographs and the video do not contain further relevant information regarding the root cause of the complaint.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent retention force of a defined amount of samples is tested by means of manufacturing process output monitoring.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
ORSIRO MISSION (US) 4.0/9
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18778803
Report Number1028232-2024-01017
Device Sequence Number4324716
Product Code NIQ
UDI-Device Identifier07640130455863
UDI-Public(01)07640130455863(17)2509
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model Number453930
Device Catalogue Number453930
Device Lot Number08230883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer04/09/2024
10/21/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/09/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale